Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 32, NWS Wichita, KS

April 26, 2016Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 4:14 PM CDT for Butler County, Kansas. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 4:14 PM CDT (21:14 UTC)
Expired
Apr 26, 2016, 5:15 PM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 46 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:14 PM CDTHAIL 0.25Douglass, KSHAIL WAS JUST BEGINNING TO FALL.
Apr 26, 4:19 PM CDTHAIL 0.881 Nw Benton, KS
Apr 26, 4:37 PM CDTHAIL 1Elbing, KSRELAYED FROM TRAINED SPOTTER.
Apr 26, 4:38 PM CDTHAIL 19 W Latham, KS
Apr 26, 4:41 PM CDTHAIL 0.5Potwin, KS
Apr 26, 4:51 PM CDTHAIL 0.88Leon, KS
Apr 26, 5:01 PM CDTHAIL 0.881 S Burns, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1934 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
2.7
Supercell composite
22.6

Open this sounding in Storm Lab

The text

As transmitted.

339 
WUUS53 KICT 262114
SVRICT
KSC015-262215-
/O.NEW.KICT.SV.W.0032.160426T2114Z-160426T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOUGLASS...
  MOVING NORTH AT 30 MPH. ANOTHER STORM WAS LOCATED NEAR BENTON
  MOVING NORTH AT 30 MPH. 

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...BENTON...
  WHITEWATER...LEON...POTWIN...ELBING...BURNS...LATHAM...ROSALIA...CASSODAY...
  SANTA FE LAKE...EL DORADO AIRPORT...EL DORADO LAKE AND AUGUSTA
  MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3748 9715 3809 9715 3809 9658 3748 9663
TIME...MOT...LOC 2113Z 199DEG 28KT 3757 9702 

HAIL...1.25IN
WIND...60MPH
 
$$

JAKUB
4 follow-up statements
830 
WWUS53 KICT 262126
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT TUE APR 26 2016

KSC015-262215-
/O.CON.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
426 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BUTLER COUNTY...

AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWANDA...
MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...BENTON...
WHITEWATER...LEON...POTWIN...ELBING...BURNS...LATHAM...ROSALIA...CASSODAY...
SANTA FE LAKE...EL DORADO AIRPORT...EL DORADO LAKE AND AUGUSTA
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3748 9715 3809 9715 3809 9658 3748 9663
TIME...MOT...LOC 2126Z 196DEG 38KT 3783 9702 

HAIL...1.25IN
WIND...60MPH
 
$$

KETCHAM
590 
WWUS53 KICT 262140
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT TUE APR 26 2016

KSC015-262215-
/O.CON.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
440 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BUTLER COUNTY...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POTWIN...OR 9
MILES EAST OF WHITEWATER...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...BENTON...
WHITEWATER...LEON...POTWIN...ELBING...BURNS...LATHAM...ROSALIA...CASSODAY...
SANTA FE LAKE...EL DORADO AIRPORT...EL DORADO LAKE AND AUGUSTA
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3748 9715 3809 9715 3809 9658 3748 9663
TIME...MOT...LOC 2140Z 199DEG 28KT 3794 9697 

HAIL...1.25IN
WIND...60MPH
 
$$

KETCHAM
694 
WWUS53 KICT 262148
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT TUE APR 26 2016

KSC015-262215-
/O.CON.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
448 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BUTLER COUNTY...

AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTWIN...OR 11
MILES EAST OF WHITEWATER...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...AUGUSTA...TOWANDA...LEON...POTWIN...ROSALIA...CASSODAY...EL
DORADO AIRPORT AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3759 9701 3808 9713 3809 9658 3755 9663
TIME...MOT...LOC 2148Z 199DEG 28KT 3800 9694 

HAIL...1.25IN
WIND...60MPH
 
$$

KETCHAM
584 
WWUS53 KICT 262210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT TUE APR 26 2016

KSC015-262220-
/O.EXP.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
510 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY WILL EXPIRE AT
515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3759 9701 3808 9713 3809 9658 3755 9663
TIME...MOT...LOC 2208Z 199DEG 28KT 3800 9694 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:01 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 26, 4:01 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT TUE APR 26 2016

.SYNOPSIS...
ISSUED AT 400 PM CDT TUE APR 26 2016

A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG
A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 &
KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR
THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO
BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE
ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 400 PM CDT TUE APR 26 2016

TONIGHT:
NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO
DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED
OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS
A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY
LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST
SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N
ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO
AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE
ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW
SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS
DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC
POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT
TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN &
KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT
ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC
COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD
DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT &
BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED
MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A
DAMAGING WINDS.

WED:
WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/
NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL &
SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE
AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING
SFC LOW INTO CENTRAL KS.

WED NIGHT-THU:
THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER
SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH
WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC
LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW
ACROSS THE GREAT PLAINS EARLY THU MORNING.

THU NIGHT-FRI NIGHT:
RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU
NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE
FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A
NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK
PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE
CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE
A FEW SVR THUNDERSTORMS.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 400 PM CDT TUE APR 26 2016

UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID
TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND
NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS
A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER
TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA.
THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER
THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1241 PM CDT TUE APR 26 2016

EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP BETWEEN
19-21Z THIS AFTERNOON...MAINLY ALONG AND JUST WEST OF THE I-135
CORRIDOR...AS WELL AS FROM CENTRAL KS EAST/SOUTHEAST INTO EAST-
CENTRAL KS. THE THUNDERSTORM THREAT WILL PERSIST WELL INTO THE
EVENING...AS ADDITIONAL ACTIVITY MOVES NORTHEAST OUT OF OKLAHOMA.
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES.

ADK

&&

.FIRE WEATHER...
ISSUED AT 400 PM CDT TUE APR 26 2016

THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE
DANGER IN CHECK THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  74  48  71 /  90  20   0   0
HUTCHINSON      54  69  44  69 /  80  30   0   0
NEWTON          57  73  46  69 /  90  30   0   0
ELDORADO        59  76  48  71 /  90  20   0   0
WINFIELD-KWLD   58  76  48  73 /  90  20   0   0
RUSSELL         50  66  41  66 /  70  40   0   0
GREAT BEND      50  67  41  67 /  60  40   0   0
SALINA          55  69  45  67 /  90  40  10   0
MCPHERSON       55  69  44  69 /  90  30   0   0
COFFEYVILLE     63  78  52  76 /  90  20   0   0
CHANUTE         62  76  50  73 /  90  20   0   0
IOLA            62  76  50  73 / 100  20   0   0
PARSONS-KPPF    63  77  51  73 /  90  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...EPS
SHORT TERM...EPS
LONG TERM...EPS
AVIATION...ADK
FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 12:50 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1250 PM CDT TUE APR 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1250 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED TO DEVELOP
ANYTIME AFTER 1 PM AND CONTINUE INTO TONIGHT...GENERALLY ALONG
AND EAST OF HIGHWAY 14. THE HIGHEST THREAT WILL LIKELY OCCUR
GENERALLY ALONG AND WEST OF THE FLINT HILLS.

SEVERE THUNDERSTORMS WITH EMBEDDED SUPERCELLS WILL HAVE THE
POTENTIAL TO PRODUCE DESTRUCTIVE HAIL GREATER THAN 3 INCHES IN
DIAMETER ALONG WITH DAMAGING STRAIGHT LINE WINDS. ISOLATED
TORNADOES ARE ALSO POSSIBLE...SOME OF WHICH MAY BE STRONG. STORMS
WILL PERSIST WELL PAST SUNSET...SUPPORTING THE POTENTIAL FOR A
FEW NIGHTTIME TORNADOES. HEAVY RAIN WILL ALSO BE A THREAT TOWARDS
THE EVENING AND OVERNIGHT HOURS WHICH MAY LEAD TO FLOODING
CONCERNS...ESPECIALLY IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE STORMS INCLUDING THE POTENTIAL
FOR HEAVY RAIN IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER
FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 26, 3:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/26/2016  E0.88 INCH       SEDGWICK           KS   PUBLIC

            REPORTED IN NORTHWEST WICHITA.

&&

ADK
Local storm report, Apr 26, 4:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             3 NNW WEST WICHITA      37.72N 97.48W
04/26/2016  M0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            REPORTED BY OFF DUTY NWS EMPLOYEE NEAR 119TH AND 21ST.

&&

ADK
Local storm report, Apr 26, 4:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/26/2016  M1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

            QUARTER TO HALF DOLLARS NEAR 135TH AND KELLOGG.

&&

ADK
Local storm report, Apr 26, 4:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          4 WSW MAYFIELD          37.24N 97.61W
04/26/2016                   SUMNER             KS   TRAINED SPOTTER

            BRIEF ROPE TORNADO REPORTED

&&

JMR
Local storm report, Apr 26, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             3 NNW WEST WICHITA      37.72N 97.48W
04/26/2016  M1.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            MEASURED BY OFF DUTY NWS EMPLOYEE NEAR 21ST AND 119TH.

&&

ADK
Local storm report, Apr 26, 4:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/26/2016  M1.75 INCH       SEDGWICK           KS   PUBLIC

            REPORT VIA PICTURE ON FACEBOOK.

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:11 PM CDTSpecial Weather StatementICTButler49 min
Apr 26, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner64 min
Apr 26, 3:13 PM CDTTornado WarningICTSumner47 min
Apr 26, 3:21 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner54 min
Apr 26, 3:28 PM CDTSevere Thunderstorm WarningICTHarper, Sumner30 min
Apr 26, 3:54 PM CDTTornado WarningICTSumner51 min
Apr 26, 4:06 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick32 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningICTMarion44 min
Apr 26, 4:38 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner67 min
Apr 26, 4:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
Apr 26, 4:58 PM CDTSpecial Weather StatementICTWilson, Woodson32 min
Apr 26, 5:03 PM CDTSevere Thunderstorm WarningICTChase, Marion38 min
Apr 26, 5:07 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
Apr 26, 5:11 PM CDTSpecial Weather StatementICTButler34 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick36 min
Apr 26, 5:41 PM CDTSpecial Weather StatementICTChase64 min
Apr 26, 5:44 PM CDTSpecial Weather StatementICTHarper46 min
Apr 26, 5:52 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner53 min
Apr 26, 5:57 PM CDTSevere Thunderstorm WarningICTSumner33 min
Apr 26, 6:05 PM CDTAreal Flood WarningICTSedgwick, Sumner16 hr
Apr 26, 6:16 PM CDTSpecial Weather StatementICTMarion44 min
Apr 26, 6:26 PM CDTSevere Thunderstorm WarningICTChase49 min
Apr 26, 6:39 PM CDTSevere Thunderstorm WarningICTSedgwick66 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.